MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID CPS ELITE AGAR; CHROMID® CPS ELITE AGAR

BIOMERIEUX S.A. CHROMID CPS ELITE AGAR; CHROMID® CPS ELITE AGAR
Catalog Number 416172
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of contamination with acinetobacter nosocomialis in association with chromid® cps elite 100 pl trans (ref.416172, lot: 1008224320) while testing four separate patient samples.The customer cultured three (3) separate urine isolates and one (1) subphrenic puncture fluid isolate using lot: 1008224320.Biomerieux customer service advised that chromid® cps elite 100 pl trans ref.416172 is for validated the testing of urine samples only and that testing of other sample types is considered off label use.The isolates were then tested using the vitek® ms; all isolates were identified as acinetobacter nosocomialis.The customer stated the result of acinetobacter nosocomialis was atypical.Additionally, the customer stated their previ® isola comb traced a contaminant on the perimeter of the three urine isolate plates.There is no indication or report from the laboratory that the discrepant results led to any adverse event related to any patient's state of health.Biomérieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed following customer notification from two french customers of contamination with acinetobacter nosocomialis in association with chromid® cps elite 100 pl trans (ref.416172, lot 1008224320).The investigation reviewed the production and release records for the lot in question.No anomalies were noted during the manufacturing process.Before releasing the plates, quality control tests were performed using samples from various points within the process.All results met release criteria for distribution.The investigation observed retained samples of the impacted lot for evidence of contamination.Upon opening of the retained plate kits, no contamination was visible.The retained samples were then incubated for five days in aerobic conditions at 33-37°c.Plates were examined each day to check for any growth.After five days of incubation, contamination was not observed.The contamination reported by the customer was not reproduced on the retained samples.The customers reporting this issue returned a total of 700 plates to be used in the investigation.The plates arrived in closed plastic packs with 10 plates each.Thirty-four plates were discarded due to breakage that occurred during transport.From the remaining plates, 666 plates, seven were found to be contaminated upon opening of the plastic packaging.There was a single brown-ish colony on each.The colonies were identified as acinetobacter baumanii complex by the vitek® 2 system.The manufacturing times for these seven plates were between 11hours 10minutes and 11hours 21minutes.This contamination must have occurred during manufacturing as the contaminated plates were still sealed within their plastic packaging.None of the other plates (659) presented any contamination before use.They were incubated under aerobic conditions at 33-37°c for five days and checked each day.No other contamination was observed on the remaining plates.The customer¿s contamination after incubation issue was not reproduced.Trend analysis revealed only these two customer reports of contamination for lot#1008224320.In conclusion, the bacterial contamination after use was not reproduced on retained sample plates nor returned plates.Contamination before use was confirmed with the same type of bacterium found at the customer¿s site and during investigation (acinetobacter baumanii complex/nosocomialis).However, data from the investigation indicates a low level of contamination during manufacturing as only one colony was observed on seven out of 666 plates provided for the investigation.This contamination occurred over a short period of time as the impacted manufacturing times were between 11h06 and 11h31 (manufactured 05-aug-2020).Furthermore, at the time that this impacted lot was manufactured, the environmental control data indicated that all the controls were within specifications.The levels of contamination by acinetobacter in the production areas will be monitored.The probability of harm was assessed by biomerieux to be improbable.The customers were reminded to follow guidance in the instructions for use for product chromid® cps® agar (cpse), reference 416172: ¿do not use plates that are contaminated.¿.

Brand Name
CHROMID CPS ELITE AGAR
Common Device Name
CHROMID® CPS ELITE AGAR
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key10687625
Report Number9615755-2020-00025
Device Sequence Number571768
Product Code JXA
UDI-Device Identifier03573026443900
UDI-Public03573026443900
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Catalogue Number416172
Device Lot Number1008224320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1